Get help from best doctors, anonymously
Common Specialities
{{speciality.keyWord}}
Common Issues
{{issue.keyWord}}
Common Treatments
{{treatment.keyWord}}

Hi Doctor, Good Morning I am 60 years old man, I have BP and currently taking AMLOGARD 5 mg as prescribed my Physician. Recently I was going through Gum and teeth cleaning and treatment, Dentist advised me to consult my physician and change above medicine and take an alternative, it impacts and adds deposits on me teeth- I guess because of Calcium. Can I be suggested alternative medicine. AMLOGARD 5 mg has been keeping my BP under control always. Kindly advise asap.

1 Doctor Answered
The fact is that these drugs liike amlodipine and many calcium channel blockers produce gum swellings. These are called drug induced gingival enlargments. In such conditions its better to change these drugs. Hence once again get confirmed with your dentist, the reason for stopping drugs. If gum swellings are present, its a good advice to change your drug sir.
Suggestions offered by doctors on Lybrate are of advisory nature i.e., for educational and informational purposes only. Content posted on, created for, or compiled by Lybrate is not intended or designed to replace your doctor's independent judgment about any symptom, condition, or the appropriateness or risks of a procedure or treatment for a given person.